MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. COOLFLOW® IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT

BIOSENSE WEBSTER INC. COOLFLOW® IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Catalog Number CFP002
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a coolflow® irrigation pump and ¿air bubbles undetected¿ event occurred.There were no patient consequences.During the procedure, bubbles were not detected.Tubing was flushed and reconnected and the issue persisted.Tubing was changed two (1) times and the issue persisted.Saline was changed and the issue persisted.Pump sensor was wiped and the issue persisted.Ablation catheter (unspecified) was replaced with an ablaze ablation catheter and the issue resolved.Procedure was completed without patient consequences.Tubing was flushed prior to use on the patient.Issue occurred during flushing.There is no information regarding if bubble movement was detected.There is no information regarding if bubbles were detected after passing through the pump sensor.No error codes populated.No alarms sounded.There is no product information for the initial ablation catheter.
 
Additional Manufacturer Narrative
On 7/30/2018, additional information was received which further confirmed the air bubbles were not visualized in the tubing and the pump did not detect the air bubbles.There is no information available regarding if the pump was in flush mode and no information regarding how changing the ablation catheter solved the issue.Additionally, the following typo was noticed in the initial mdr and should be corrected from, ¿tubing was changed two (1) times and the issue persisted.¿ to ¿tubing was changed two (2) times and the issue persisted.¿ manufacturing ref # (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a coolflow® irrigation pump and ¿air bubbles undetected¿ event occurred.There were no patient consequences.During the procedure, bubbles were not detected.Tubing was flushed and reconnected and the issue persisted.Tubing was changed two (1) times and the issue persisted.Saline was changed and the issue persisted.Pump sensor was wiped and the issue persisted.Ablation catheter (unspecified) was replaced with an ablaze ablation catheter and the issue resolved.Procedure was completed without patient consequences.Product evaluation details: the device was evaluated and no error was found.Device is operating within specification.The device was subjected to dc cable replacement as precaution, preventative maintenance, safety and functional testing and all tests passed.No malfunction found on device.The dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s ref # (b)(4).

Brand Name
COOLFLOW® IRRIGATION PUMP
Common Device Name
PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key7699575
Report Number2029046-2018-01805
Device Sequence Number13733193
Product Code DRF
UDI-Device Identifier10846835000085
UDI-Public10846835000085
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990071/S5
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCFP002
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/30/2018
09/18/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/28/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1